Idaho, 2004

Damaging Wind in Idaho, August 22, 2004

August 22, 2004 · NWS PIH · 1 event in 1 county or zone

Tree branches snapped and fell and took out a power line which caused a power outage in Moreland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Tree branches snapped and fell and took out a power line which caused a power outage in Moreland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:00 PM MST, 3 hours earlier.

Area forecast discussion, Aug 22, 2:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 PM MDT SUN AUG 22 2004

.DISCUSSION...
COLD FRONT PUSHING INTO WESTERN FCST/A ATTM. LATEST RADAR LOOP SHOWS
LINE OF SHOWERS/TSTMS DEVELOPING ALONG AND AHEAD OF FRONT. APPEARS
MAIN THREAT FROM THIS DEVELOPING LINE WILL BE WIND GUSTS TO 50 MPH
AND HEAVY RAIN (SEE TWF OB). FRONT FCST TO TRACK ACROSS EASTERN
FCST/A ARND 03Z. SHOWERS SHOULD END TOWARD MORNING FROM WEST TO
EAST. ANOTHER SW/V SLIDES ACROSS THE UT/ID BORDER ON MONDAY SO BEST
THREAT FOR SHOWERS WILL BE SOUTHERN ZONES MON AFTN. ZONAL FLOW
ACROSS REGION THROUGH THU WILL KEEP TEMPS COOL AND WX SHOWERY ACROSS
FCST/A. NEXT SYNOPTIC TROF FCST TO TRACK ACROSS AREA ON THU
(ALTHOUGH LOW CONFIDENCE ON TIMING). FLAT RIDGE TO BUILD BACK INTO
FCST/A TOWARDS THE END OF THE WEEK. APPEARS MEAN 5H TROF IS HEAR TO
STAY AT LEAST FOR THE NEXT 1-2 WEEKS.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 22, 4:25 AM MST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
525 AM MDT SUN AUG 22 2004

IDZ017>023-031-032-231200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
525 AM MDT SUN AUG 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED
THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE WIDESPREAD TONIGHT.
MODERATELY STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER
SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED
THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING
HOURS THROUGH FRIDAY.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 23 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bingham

When
August 22, 5:00 PM MST to 5:10 PM MST
Where
Bingham County, Moreland
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
43.217, -112.450

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420014.